MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number PCB00
Medical Device Problem Code Difficult to Fold, Unfold or Collapse (1254)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a pcb00 model intraocular lens(iol) was fully inserted into patient's right eye and removed due to lens not dispensing properly and replaced in the same procedure with another lens of same model but different diopter.Physician attempted to maneuver but was unsuccessful.No medical/ surgical interventions such as incision enlargement, vitrectomy or sutures were done.Patient was doing good at the time of discharge.Additional details received states that ¿lens did not dispense properly¿ indicates that lens did not unfold and that there was no patient injury.No further information available.
 
Additional Manufacturer Narrative
Section d9: device available for evaluation: yes section d9: returned to manufacturer on: 7/15/2021 section h3: device evaluated by manufacturer: yes device evaluation: the product was returned in its original packaging.Also, sheet labels, patient and implant card were received.Upon evaluation of the device all the components were correctly engaged, and plunger was in a fully advanced position.No assembly error and/or defect related to manufacturing process were identified.Lubricating material residues were observed in the cartridge.The lens was got stuck at the cartridge loading zone and plunger overrides it.Due to the condition of the sample returned the reported issue could not verified.Based in the analysis product quality deficiency was not identified.Manufacturing record review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.There are no discrepancies found during the manufacturing record review (mrr).The search revealed no additional complaints from this production order number has been received.Conclusion: as a result of the investigation there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Corrected data: additional information received from the surgery center revealed that the actual issue with the device is that the tip of the cartridge did make contact with the patient's eye and when the doctor went to advance the cartridge nothing came out.Upon reviewing the complaint folder, it has been determined that the reported lens not advancing from cartridge with tip of cartridge making contact with the patient's eye is no longer considered a reportable event.Therefore, no further information will be submitted under medwatch 2648035-2021-08127.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
MDR Report Key12164315
Report Number2648035-2021-08127
Device Sequence Number17156834
Product Code HQL
UDI-Device Identifier05050474558274
UDI-Public(01)05050474558274(17)240330
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/30/2024
Device Model NumberPCB00
Device Catalogue NumberPCB0000205
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/15/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/15/2021
Supplement Date Received by Manufacturer07/27/2021
08/26/2021
Initial Report FDA Received Date07/13/2021
Supplement Report FDA Received Date08/23/2021
09/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age70 YR
Patient Weight97